MAUDE Adverse Event Report: HALYARD - IRVINE SURGPN,2.5",EXP KT,-,OQ,5; INCISIONAL ACESSARY KITS

HALYARD - IRVINE SURGPN,2.5",EXP KT,-,OQ,5; INCISIONAL ACESSARY KITS
Model Number PM010-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/30/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Method: the actual device was not returned.The device history record for the reported lot number was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.Results: as the device was unavailable for analysis, no methods were performed.Therefore, results cannot be obtained.Conclusions: the device was not returned to halyard for evaluation therefore, we are unable to determine the cause for the reported event.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Fill volume: unknown, flow rate: unknown, procedure: orthopedic surgery, catheter place: unknown.It was reported that a patient catheter broke off inside the patient.No additional information provided.
 
Additional Manufacturer Narrative
The root cause for the catheter breaking at its infusion segment has not been determined.However, if an excessive force (>4.00 ibf) is used during catheter removal process, most likely, the catheter will break off.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint comp-(b)(4).
 
Additional Manufacturer Narrative
Corrected data - one sample device was returned.The original packaging was not returned with the device.The product did not contain a lot number identification.A pump was returned with a silver-soaker catheter.The silver-soaker catheter was returned not fully intact and missing the infusion segment.There was evidence of stretching at the "1nd" markings and continues throughout the catheter.The damaged part was measured to be 0.027" and the non-damaged part was measured to be 0.044".The catheter was examined under a microscope magnified at 1.6x, no signs of brittleness were observed.Tensile strength was performed on the catheter using the instron machine.The passing rate for the test is >2.8(ibf) as the infusion segment and >4.00 (ibf) for the mid-body segment.The result for the catheter mid-body segment was 11.04(ibf).Tensile strength test was not performed on the infusion segment because it was missing from the catheter.The catheter met specifications during the tensile test and no additional testing was performed.The evaluation summary concluded that the silver-soaker catheter was not fully intact when received and was missing the infusion segment.Furthermore, the evaluation revealed that stretching was observed at the "1nd" markings and continued throughout the catheter.Tensile strength was performed on the mid-body segment and met specifications.Investigation, including root cause analysis, is still in process.Upon its completion, a follow-up report will be filed.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Additional information received on 12/27/2016 via medwatch report# mw5066612.The medwatch reporter stated "attempted to move painbuster catheter after a total knee and catheter tip broke off inside of the patient's knee/surrounding tissue.Patient had to be brought back into operating room for removal of retained catheter tip.".

Brand Name
SURGPN,2.5",EXP KT,-,OQ,5
Common Device Name
INCISIONAL ACESSARY KITS
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key6188432
Report Number0002026095-2016-00226
Device Sequence Number1025445
Product Code MEB
UDI-Device Identifier30680651135330
UDI-Public30680651135330
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K051401
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other,user facili
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Model NumberPM010-A
Device Catalogue Number101353301
Device Lot Number0202393928
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/26/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/20/2016
Supplement Report FDA Received Date01/19/2017
02/24/2017
Patient Sequence Number1